| Model Number |
5540230 |
| Medical Device Problem Code |
Device Damaged by Another Device (2915)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/26/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Information was received from healthcare professional via field representative regarding patient with symptoms of lumbar disc herniation involved in posterior lumbar screw fixation procedure.It was reported that at intra-op, the screwdriver broke in the screw plug when tightening.Product was not implanted.There were no patient symptoms or complications reported as a result of this event.There was no additional treatment or surgery performed as a result of this event.Patient is alive and no injury.On 2021-apr-27, received additional information that screwdriver broke in the screw plug and no fragment left in the patient's body.Damaged screw was not implanted, and it was replaced.There was delay in overall procedure time for 10 minutes.
Additional Manufacturer Narrative
H3: device evaluated summary- visual and macroscopic inspection confirmed the threads of the set screw have not been damaged.The female torx of the screw has been damaged from the torx driver.The implant is able to be threaded into a sample bone screw without any issue.Root cause of issue undetermined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.